Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

June 22, 2021Pueblo County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 22, 2021, 4:11 PM MDT for Pueblo County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 4:11 PM MDT (22:11 UTC)
Expired
Jun 22, 2021, 4:45 PM MDT
In force
34 min
Issued by
NWS Pueblo, CO

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2864 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS85 KPUB 222211
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
411 PM MDT Tue Jun 22 2021
 
COZ086-222245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
411 PM MDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 445
PM MDT...

At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 
developing over western Pueblo, moving southeast at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Pueblo, Salt Creek, Blende and Pueblo West. 

LAT...LON 3823 10474 3834 10469 3831 10440 3814 10453
TIME...MOT...LOC 2210Z 309DEG 18KT 3828 10464 

$$

Cohen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:15 PM MDT, 56 minutes earlier.

Area forecast discussion, Jun 22, 3:15 PM MDT, 56 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
315 PM MDT Tue Jun 22 2021

.SHORT TERM...(This evening through Wednesday)
Issued at 259 PM MDT Tue Jun 22 2021

Tonight... Starting the short term period, quiet conditions are
expected, as an upper level ridge continues to sit over New Mexico,
bringing mostly synoptically sinking air to the region. No
precipitation is expected, though some upper level cirrus clouds
will be present over the region. Lows will cool into the low/mid 60s
over the plains, mid 40s to 50s for the valleys, and into the 40s in
the mountains.

Wednesday... The aforementioned upper level ridge will remain over
New Mexico, but will begin progressing eastward. Pockets of
increased vorticity will be flowing around the upper level ridge,
and will increase synoptic lifting over the region. Also, westerly
winds aloft will increase, and will allow for orographic lifting to
become established over the higher terrain. Upper level moisture
will also begin to rise, especially over the San Juan Mountains.
With the upper level support and increased moisture, isolated to
widely scattered thunderstorms will be possible tomorrow afternoon,
especially over the mountains. Elsewhere over the CWA, expect more
dry conditions and mid to high level clouds to increase in coverage
in response to the improved dynamics aloft. As with previous days,
smoke from wildfires out west will cause smoky/hazy skies throughout
the day. High temperatures will also be hot, with the plains heating
up into the upper 90s and low 100s, the valleys warming into the
80s, and the mountains rising into the 60s and 70s.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 259 PM MDT Tue Jun 22 2021

Thursday...

The upper-ridge will begin to flatten and flow aloft will be from
the west-southwest, allowing for plenty of moisture to advect into
the region. Additionally, a passing shortwave to our north will give
us enough energy for isolated to scattered thunderstorms to be
possible Thursday afternoon. Although storms are likely to initiate
over and near the mountains, the westerly flow aloft will provide
better shear and assist in pushing convection east onto the plains
later in the day. High temperatures will continue to be warm, with
high-90s expected over the plains and mid-80s over much of the
higher terrain.

Friday and Saturday...

Starting Friday, some upper-level energy will translate over the
region as a low pressure system builds in to the west. As shortwave
energy travels across the Rockies, it will push a cold front south
across the plains Friday afternoon-evening, both cooling daytime
temperatures for the weekend but also promoting more widespread
showers and thunderstorms across the area. Highs on Friday will be
in the mid-highs 80s over most of the area, while Saturday will be
cooler behind the front, with mid-high 70s expected. Currently
thinking Saturday will yield the highest chance for strong to severe
storms.

Sunday-Tuesday...

As the upper trough axis pushes to the east, a dominant blocking
high over the northwest will strengthen. Scattered storms will
persist during afternoon hours over the mountains, with more
isolated convection expected over the plains. High temperatures will
warm slightly, but not back to recent near-record levels, with highs
over the plains expected to reach back up to 90 or so, while the
higher terrain will stay around the upper-70s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 259 PM MDT Tue Jun 22 2021

KCOS, KPUB, KALS: VFR conditions are expected over the next 24 hours
at all three TAF sites. Winds will lessen overnight before
increasing in magnitude and gust tomorrow afternoon. Cirrus clouds
should persist overnight, with both mid and high level clouds
increasing in coverage tomorrow afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SIMCOE
LONG TERM...GARBEROGLIO
AVIATION...SIMCOE
Hazardous weather outlook, Jun 22, 11:28 AM MDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1128 AM MDT Tue Jun 22 2021

COZ058>089-093>099-231730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1128 AM MDT Tue Jun 22 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Afternoon thoughts about today's threat are still the same as
this mornings. Isolated thunderstorms will be possible this
afternoon across the southeast mountains and adjacent plains
including the Raton Mesa region of Las Animas and western Baca
county. Most thunderstorms will be high based, producing gusty
winds up to 50 mph and lightning but little rainfall. The
exception will be across portions of Las Animas and Baca counties
where a strong to marginally severe storm will be possible this
afternoon. Wind gusts up to 60 mph and small hail will be
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A ridge of high pressure will continue across the region, leading
to another day of extreme heat on Wednesday. There will be
enough moisture to support isolated afternoon and evening showers
and thunderstorms, mainly ties to the higher terrain, with
convection expected to be high based, producing more wind than
measurable rainfall. This, along with breezy afternoon winds, will
lead to possible critical fire weather conditions across south
central portions of Colorado.

More widespread thunderstorms will be possible Thursday and especially
Friday and Saturday, as another cold front looks to move across eastern
Colorado into the weekend. Convection will then become more
isolated in nature for Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across eastern Las Animas and Baca counties this afternoon
and evening.

SIMCOE/27

In the hours before

Special weather statement, Jun 22, 2:14 PM MDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Tue Jun 22 2021

COZ071-074-075-222030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
214 PM MDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO...
SOUTHEASTERN COSTILLA AND WEST CENTRAL LAS ANIMAS COUNTIES UNTIL 230
PM MDT...

At 213 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near San Pablo to 9 miles northeast of San
Luis. Movement was east at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Sanchez Reservoir, San Pablo and Chama.

LAT...LON 3702 10514 3734 10499 3735 10537 3708 10543
TIME...MOT...LOC 2013Z 279DEG 10KT 3714 10534 3728 10527

Cohen
Special weather statement, Jun 22, 3:22 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
322 PM MDT Tue Jun 22 2021

COZ086-222200-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
322 PM MDT Tue Jun 22 2021

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

Pueblo County in southeastern Colorado...

Through 4PM MDT, there will be the potential for isolated to widely
scattered showers to produce wind gusts of 45 to 55 mph across
Pueblo County. These winds may be accompanied by little to no
rainfall, and could affect locations well away from any areas of
precipitation. These gusty winds could blow around unsecured
objects. Small tree limbs could be blown down as a result of these
winds.

Cohen
Special weather statement, Jun 22, 3:27 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
327 PM MDT Tue Jun 22 2021

COZ088-094-222200-
Eastern Las Animas County-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
327 PM MDT Tue Jun 22 2021

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

Las Animas County in southeastern Colorado...

Through 4PM MDT, there will be the potential for isolated to widely
scattered showers to produce wind gusts of 45 to 55 mph across Las
Animas County. These winds may be accompanied by little to no
rainfall, and could affect locations well away from any areas of
precipitation. These gusty winds could blow around unsecured
objects. Small tree limbs could be blown down as a result of these
winds.

Cohen
Special weather statement, Jun 22, 3:51 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
351 PM MDT Tue Jun 22 2021

COZ074-081-083>088-093-094-097-099-222315-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Springfield Vicinity/Baca County-Las Animas Vicinity/Bent County-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Canon City Vicinity/Eastern Fremont County-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft-Eastern Las Animas County-La Junta Vicinity/Otero County-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft-
351 PM MDT Tue Jun 22 2021

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

Otero County in southeastern Colorado...
Northeastern Huerfano County in southeastern Colorado...
Southeastern Fremont County in central Colorado...
Western Baca County in southeastern Colorado...
Southwestern El Paso County in east central Colorado...
Las Animas County in southeastern Colorado...
Pueblo County in southeastern Colorado...
Southern Bent County in southeastern Colorado...

There will be the potential for widely scattered showers to produce
wind gusts of 45 to 55 mph, in isolated locations across the
Advisory area, through the afternoon hours. These winds may be
accompanied by little to no rainfall, and could affect locations
well away from any areas of precipitation. These gusty winds could
blow around unsecured objects. Small tree limbs could be blown down
as a result of these winds. However, these strong winds are expected
to be very isolated.

Cohen
Special weather statement, Jun 22, 4:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
411 PM MDT Tue Jun 22 2021

COZ086-222245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
411 PM MDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 445
PM MDT...

At 410 PM MDT, Doppler radar was tracking a strong thunderstorm
developing over western Pueblo, moving southeast at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Pueblo, Salt Creek, Blende and Pueblo West.

LAT...LON 3823 10474 3834 10469 3831 10440 3814 10453
TIME...MOT...LOC 2210Z 309DEG 18KT 3828 10464

Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:14 PM MDTSpecial Weather StatementPUBCostilla16 min
Jun 22, 5:07 PM MDTSpecial Weather StatementPUBPueblo38 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.